Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 216, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 23, 2006, 5:08 PM CDT for Sainte Genevieve County, Missouri. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2006, 5:08 PM CDT (22:08 UTC)
- Expired
- Apr 23, 2006, 5:38 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 5:15 PM CDT | HAIL 0.75 | Weingarten, MO | FROM AL AGNEW COLLECTION |
| Apr 23, 5:18 PM CDT | HAIL 0.75 | Weingarten, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 232208 SVRLSX MOC186-232300- /O.NEW.KLSX.SV.W.0216.060423T2208Z-060423T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 508 PM CDT SUN APR 23 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 600 PM CDT * AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF ROCKY RIDGE...OR ABOUT 7 MILES NORTHEAST OF DESLOGE...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... ROCKY RIDGE... WEINGARTEN... COFFMAN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3804 9040 3784 9044 3770 9010 3789 8995 $$ RP
2 follow-up statements
000 WWUS53 KLSX 232234 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 532 PM CDT SUN APR 23 2006 MOC186-232300- /O.CON.KLSX.SV.W.0216.000000T0000Z-060423T2300Z/ STE. GENEVIEVE MO- 532 PM CDT SUN APR 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR STE. GENEVIEVE COUNTY... AT 515 PM CDT...THE PUBLIC REPORTED PENNY SIZE HAIL NEAR THE TOWN OF WEINGARTEN. THE SEVERE THUNDERSTORM WAS MOVING TO THE SOUTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... RURAL AREAS IN SOUTHEAST STE GENEVIEVE COUNTY. . SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3804 9040 3784 9044 3770 9010 3789 8995 $$ RP
000 WWUS53 KLSX 232238 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 537 PM CDT SUN APR 23 2006 MOC186-232247- /O.CAN.KLSX.SV.W.0216.000000T0000Z-060423T2300Z/ STE. GENEVIEVE MO- 537 PM CDT SUN APR 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR STE. GENEVIEVE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE OVER STE GENEVIEVE COUNTY THROUGH 6:30 PM CDT. LAT...LON 3804 9040 3784 9044 3770 9010 3789 8995 $$ RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:59 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 23, 1:59 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 159 PM CDT SUN APR 23 2006 .DISCUSSION... FRONTAL BOUNDARY REMAINS STALLED OVER SOUTHERN PORTIONS OF MO THIS AFTERNOON...WITH SOME OVERRUNNING RWS AND TRWS CONTINUING TO DEVELOP AND SLIDE SE ALONG FRONT. MAIN FORECAST ISSUE IN THE SHORT TERM IS THIS BOUNDARY AND SEVERAL ROUNDS OF PCPN THAT WILL DEVELOP AND SLIDE ALONG IT THROUGH TUESDAY. FOR TONIGHT...BOTH NAM AND GFS INDICATE MCS DEVELOPMENT OVER EASTERN KS...WHICH SLIDES SOUTHEASTWARD ALONG THE BOUNDARY. GFS SEEMS TO HAVE THE BEST PLACEMENT ON THE PCPN AND BOUNDARY...SO WILL FOLLOW CLOSER TO ITS SOLUTION. MAIN BULK OF PCPN TO MOVE INTO CWA BETWEEN 06Z AND 18Z...ESPECIALLY OVER SOUTHERN HALF OF CWA. THEN SFC LOW ASSOCIATED WITH FRONTAL BOUNDARY BEGINS TO SINK SOUTHEASTWARD INTO CENTRAL OK ON MONDAY...THIS WILL PULL THE BOUNDARY BACK TO THE NORTH...GIVING MOST OF CWA A BRIEF BREAK...BEFORE MAIN COLD FRONT PUSHES THROUGH MONDAY NIGHT. SHOULD SEE ANOTHER ROUND OF HVY PCPN MONDAY NIGHT...THEN QUICKLY COME TO AN END BY MIDDAY ON TUESDAY. BEYOND THAT...SHOULD SEE STRONG SFC RIDGE BUILD BACK INTO THE REGION...BRINGING IN COOLER...DRIER WEATHER FOR TUESDAY NIGHT THROUGH THURSDAY NIGHT. NEXT CHANCE FOR RAIN IS FRIDAY AND SATURDAY. SOME UNCERTAINTY WITH TIMING OF THIS SYSTEM...SO FOR NOW JUST HAVE SILENT 20 POPS DURING THAT TIME PERIOD. BYRD && .AVIATION... FOR THE 18Z TAFS...QUASI-STNRY FNT CONTS FM ERN KS THRU SRN MO. ELEVATED TRW CONTS TO REDEVELOP NE OF THE FNTL BNDRY OVR PARTS OF SOUTH CENTRAL AND SOUTHEAST MO. THIS ACTIVITY CONTS TO MOV RPDLY SEWRD. OTHER STG TRW DEVELOPED OVR SW MO W OF SGF. THS ACTIVITY APPEARS TO BE LOCATED NEAR THE WRM FNTL BNDRY AND NOSE OF SFC DEWPT AXIS WHICH EXTDS FM EXTREME SW MO THRU CNTRL TX. THESE STORMS ATTM APPEAR TO BE MOVING EWRD ACRS SRN MO. EXPCT ADDITIONAL TRW FOR FORM OVR ERN AND SE KS LTR THS AFTN AND EVE AND MOV ESEWRD. VFR CONDS EXPCTD OVR NE MO THRU W CNTRL IL AND TO NR STL AREA THS AFTN. WL BRNG TRW STL VCNTY LTR THS AFTN AND EVE. YET CONFIDENCE LVL IS NOT AS HIGH COMPARED TO LTR TNGTS ACTIVITY. WRM FNT EXTDNG FM SFC LO OVR WRN KS THRU SRN MO EXPCTD TO SLOLY LIFT NEWRD LTR THS EVE THRU MON. MDLS HINTING UPON A ORGANIZED MCS TO MOV ACRS CNTRL AND ERN MO ERY MON MRNG. MON AFTN AND EVE APPEARS TO BE MESSY WITH ADDITIONAL STG TRW EXPCTED. PRZYBYLINSKI && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 23, 4:07 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 407 PM CDT SUN APR 23 2006 ILZ079-102-MOZ041-047>050-059-062-065-072>075-084-085-099-241200- BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON- MADISON-MONITEAU-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS- ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON- 407 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ALONG AND NORTH OF A STATIONARY FRONT ACROSS SOUTHERN MISSOURI AND FAR SOUTHERN ILLINOIS. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LARGE HAIL. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT OVER THESE AREAS. THERE IS A RISK FOR SEVERE THUNDERSTORMS OVER THE SOUTHERN PART OF MISSOURI FOR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STATIONARY FRONT WILL CONTINUE TO BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY LATE MONDAY THROUGH MONDAY EVENING. THE THUNDERSTORM ACTIVITY WILL MOVE OUT OF THE AREA EARLY TUESDAY MORNING. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE SOUTHERN PART OF MISSOURI ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR TONIGHT. ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036- 042-051-052-060-061-063-064-241200- ADAMS IL-AUDRAIN-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL- FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MADISON IL-MARION-MARION IL-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE- PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- ST. LOUIS CITY-WARREN-WASHINGTON IL- 407 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER THE AREA MAINLY AFTER MIDNIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY LATE MONDAY THROUGH MONDAY NIGHT WHEN A COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN THIRD OF MISSOURI AND ILLINOIS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. RP
In the hours before
Local storm report, Apr 23, 4:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 E BOURBON 38.15N 91.17W
04/23/2006 E1.75 INCH CRAWFORD MO LAW ENFORCEMENT
REPORTED BY FIRE DEPARTMENT
0426 PM HAIL BOURBON 38.15N 91.25W
04/23/2006 E0.75 INCH CRAWFORD MO TRAINED SPOTTER
&&
JPEDIGOThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 41 min |
| Apr 22, 10:14 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 32 min |
| Apr 23, 9:33 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 42 min |
| Apr 23, 9:47 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Moniteau, Osage | 43 min |
| Apr 23, 9:58 AM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 47 min |
| Apr 23, 10:17 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 22 min |
| Apr 23, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 44 min |
| Apr 23, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.